MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the patient was diagnosed with an intracranial arteriovenous malformation (avm).The surgeon used a.010 micro guidewire to super-select the distal malformed vessels, successfully advancing the guidewire distally.However, the apollo microcatheter could not track and be pushed to go upper despite multiple attempts.The surgeon indicated that there might be an issue with the inner diameter of the microcatheter.After replacing to a marathon microcatheter, the procedure was successfully completed.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.There was resistance in the distal section of the catheter.The patient was undergoing surgery for treatment of an arteriovenous malformation (avm).It was noted the patient's vessel tortuosity was moderate.The access vessel was the femoral artery with a diameter of 10 mm.The patient is alive with no injury.Additional information received clarified that the microguidewire could not come out, and the surgeon considered whether the microcatheter's inner diameter was too small to come out.Additional information was received stating that a stryker 0.010 micro guidewire, lot unknown was used in this event.
 
Additional Manufacturer Narrative
H3: product analysis: as found condition: the apollo catheter was returned within a shipping box, a plastic bio-pouch, and an open apollo inner pouch.Visual inspection/damage location details: no damage was found with the apollo catheter hub.No bends or kinks were found with the catheter body.The catheter distal tip was found detached from the catheter.The detached tip was not returned.Testing/analysis: the apollo catheter was flushed, water exited from the distal end.An in-house tapered mandrel was inserted through the apollo catheter without issue.The apollo catheter ldpe overlap was measured to be 1.3 mm, which is within specification.Conclusion: based on the device analysis and reported information, the customer's "catheter resistance" and ¿catheter kink/damage¿ reports could not be confirmed.No issues were encountered during testing.In addition, no damage was found with the apollo catheter that would have contributed to the reported event.Possible causes of ¿catheter resistance¿ include incompatible devices, patient vessel tortuosity, guidewire damage, insufficient catheter flushing, or insufficient guidewire preparation.The guidewire used in the event was not returned and the make/model was not provided.Therefore, any contributing factors from the guidewire could not be assessed.The guidewire was prepared, and the catheter was flushed as indicated in the ifu, ruling out insufficient catheter flushing and insufficient guidewire preparation.In this event, it is possible that the patient¿s ¿moderate¿ vessel tortuosity contributed to the reported event; however, the cause could not be determined.Regarding the detachment of the apollo distal tip, as this was not reported by the customer, it is possible that the distal tip detached upon return to medtronic.However, the cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23397326
Report Number2029214-2025-02286
Device Sequence Number13256662
Product Code MFE
UDI-Device Identifier00763000446758
UDI-Public(01)00763000446758(17)270204(10)B700677
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberB700677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2025
Initial Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale